After over 2 years, today was my first prednisone free day.
My rheumatologist and I have slowly been tapering my dosage down for the past 4 months, and I have only really noticed a slight change in my energy levels. My blood pressure already runs a little low, and I have had some trouble with that, but nothing too crazy.
If you don’t know much about prednisone, it is similar to cortisol, which is a hormone made by your adrenal glands. After taking prednisone for awhile, your adrenal glands reduce their production of cortisol. By reducing the amount of prednisone you take slowly, you allow your adrenal glands to start functioning normally.
If you don’t taper slowly you may experience:
joint or muscle pain
low blood pressure
nausea and vomiting
You also risk going into a flare. It isn’t anything to mess with!
I am just crossing my fingers and praying that this continues!
I have been really trying lately to eat better. I do need to start exercising regularly. Work has already started to slow down for me, so I have no excuses now!
What else has been going on in my world?
I turned 32. (This past Wednesday actually)
I have 3 nieces or nephews due this year.
I got a new car!!
We threw a surprise 30th birthday party for my husband at the beginning of January!
I think everyone had a great time.
We’ve had lots of nasty weather, so I’ve been doing a lot of snuggling with pups…
There’s been lots of food!!
Some not so much.
Well, I am off to spend some time with my husband!
I hope everyone has been doing well!